MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation occurred.A left atrial appendage (laa) closure procedure was being performed.While the physician was positioning the watchman access system (was) in the appendage of the patient they caused a slight perforation of the laa.The patient was brought to have open heart surgery to fix the perforation.During surgery the perforation was treated and the laa of the patient was clipped.The patient did well following these events and has since been discharged from the hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that the physician caused a slight perforation of the laa during positioning of the was.As the physician perforated the laa, it was most likely that incorrect manipulation of the device occurred.So, it was considered likely the reported events occurred due to unintentional interaction and manipulation of the device.D3: manufacturer address 1, manufacturer city, manufacturer zip/postal code - updated g1: mfr contact first name, mfr contact last name, mfr contact address 1, mfr contact city, mfr contact zip/postal code, mfr contact phone number, mfr contact email - updated h6: impact codes - updated to include surgical intervention based on the event.H6: evaluation conclusion codes - updated from known inherent risk of device to unintended use error caused or contributed to event.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key10769784
Report Number2134265-2020-15055
Device Sequence Number4089734
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025402726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown